| Model Number |
364491 |
| Medical Device Problem Code |
Inflation Problem (1310)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
08/01/2019
Type of Reportable Event
Malfunction
Event or Problem Description
An orsiro drug-eluting stent system was chosen for treatment.When inflating the device there was no response from the balloon.To ensure that the inflation device was not defect, it was exchanged for a new one but still did not work.
Additional Manufacturer Narrative
The returned instrument was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation of the returned orsiro revealed that the balloon is well folded and shows no signs of inflation.The stent is not deformed or damaged and judging from the x-ray markers the stent is not displaced.During functional testing water was found leaking from the distal end of the skive and microscopic inspection revealed an about 1 mm long tear in the inflation lumen and several deep scratches and surface abbreviations nearby the damage site.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.Based on the conducted investigations, no material or manufacturing related root cause was determined.The root cause is most likely related to external factors during the procedure.